MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Catalog Number 07251378190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of a false negative elecsys syphilis result for one patient from the cobas 8000 core unit.The patient was tested with colloidal gold method and the result was 13.468 coi (positive).A few days later, the patient was tested using the antu platform and the result was 11.751 coi (positive).Using the same sample as the antu test, the patient was tested using the roche method and the result was 0.0921 coi (negative).
 
Additional Manufacturer Narrative
The cobas 8000 core unit serial number was (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
Medwatch fields d4 catalog no, d4 lot no, and primary udi number were updated.As no sample material from the patient was available for further testing, a specific root cause could not be determined.A general product problem was not found.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19135575
Report Number1823260-2024-01201
Device Sequence Number6853635
Product Code LIP
UDI-Device Identifier04015630940356
UDI-Public04015630940356
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K160910
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number07251378190
Device Lot Number735603
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age12 YR
Patient SexFemale
Patient RaceAsian